Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Feb 20, 2014, 9:54 PM EST for Dearborn County, Franklin County, Ripley County, Indiana. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 9:54 PM EST (02:54 UTC)
- Expired
- Feb 20, 2014, 10:45 PM EST
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Dearborn County, IN, Franklin County, IN, Ripley County, IN
The radar
The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 10:10 PM EST | TSTM WND DMG | 2 W Versailles, IN | WALL OF DWELLING PARTIALLY COLLAPSED. SHINGLES TORN OFF ROOF. |
| Feb 20, 10:14 PM EST | TORNADO 1 | 4 N Osgood, IN | A NATIONAL WEATHER SERVICE DAMAGE SURVEY CONFIRMED THAT AN EF1 TORNADO TOUCHED DOWN 4 MILES NORTH OF OSGOOD IN RIPLEY COUNTY INDIANA. |
| Feb 20, 10:16 PM EST | TSTM WND DMG | 4 N Osgood, IN | HOUSE MOVED OFF FOUNDATION. BARN DESTROYED. TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 6:45 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
331
WUUS51 KILN 210254
SVRILN
INC029-047-137-210345-
/O.NEW.KILN.SV.W.0002.140221T0254Z-140221T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
954 PM EST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RIPLEY COUNTY IN SOUTHEAST INDIANA...
DEARBORN COUNTY IN SOUTHEAST INDIANA...
FRANKLIN COUNTY IN SOUTHEAST INDIANA...
* UNTIL 1045 PM EST.
* AT 950 PM EST...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG
A LINE EXTENDING FROM 10 MILES WEST OF NAPOLEON TO 5 MILES SOUTHWEST
OF NORTH VERNON...MOVING NORTHEAST AT 60 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...
* LOCATIONS IMPACTED INCLUDE...
OLDENBURG...
BATESVILLE...
VERSAILLES...
OSGOOD...
DILLSBORO...
MILAN...
BROOKVILLE...
AURORA...
LAWRENCEBURG...
GREENDALE...
HIDDEN VALLEY...
BRIGHT...
IN ADDITION...HAMBURG...NAPOLEON...HUNTERSVILLE...REXVILLE...
PEPPERTOWN...NEW MARION...HOLTON AND OTTER VILLAGE ARE NEAR THE PATH
OF THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-74 BETWEEN MILE MARKERS 145 AND 171...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST FRIDAY MORNING
FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWEST OHIO.
&&
LAT...LON 3920 8545 3927 8530 3940 8531 3942 8529
3953 8489 3952 8482 3911 8482 3906 8490
3903 8488 3899 8496 3899 8500 3895 8506
3894 8512 3896 8512 3893 8514 3893 8520
3891 8521 3891 8544
TIME...MOT...LOC 0253Z 231DEG 63KT 3923 8543 3889 8567
$$
HATZOS3 follow-up statements
359
WWUS51 KILN 210318
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1018 PM EST THU FEB 20 2014
INC029-047-137-210345-
/O.CON.KILN.SV.W.0002.000000T0000Z-140221T0345Z/
FRANKLIN IN-DEARBORN IN-RIPLEY IN-
1018 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EST
FOR RIPLEY...DEARBORN AND FRANKLIN COUNTIES IN SOUTHEAST INDIANA...
AT 1016 PM EST...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM METAMORA TO REXVILLE...MOVING
NORTHEAST AT 60 MPH. A TORNADO WARNING ALSO REMAINS IN EFFECT FOR
PORTIONS OF RIPLEY...DEARBORN AND FRANKLIN COUNTIES.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...
LOCATIONS IMPACTED INCLUDE...
VERSAILLES...BROOKVILLE...DILLSBORO...MILAN...AURORA...
LAWRENCEBURG...GREENDALE...HIDDEN VALLEY AND BRIGHT.
IN ADDITION...REXVILLE...BENHAM...CROSS PLAINS...OLEAN...VERSAILLES
LAKE...FRIENDSHIP...FARMERS RETREAT AND PENNTOWN ARE NEAR THE PATH OF
THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-74 BETWEEN MILE MARKERS 145 AND 171...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3927 8530 3933 8530 3944 8522 3953 8490
3952 8482 3911 8482 3906 8490 3903 8488
3899 8500 3895 8506 3894 8512 3896 8512
3893 8514 3893 8520 3891 8521 3891 8544
3920 8545
TIME...MOT...LOC 0317Z 231DEG 63KT 3944 8513 3896 8539
$$
HATZOS721
WWUS51 KILN 210333
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1033 PM EST THU FEB 20 2014
INC029-047-137-210345-
/O.CON.KILN.SV.W.0002.000000T0000Z-140221T0345Z/
FRANKLIN IN-DEARBORN IN-RIPLEY IN-
1033 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EST
FOR RIPLEY...DEARBORN AND EASTERN FRANKLIN COUNTIES IN SOUTHEAST
INDIANA...
AT 1031 PM EST...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM BROOKVILLE TO
VERSAILLES...MOVING NORTHEAST AT 60 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...
LOCATIONS IMPACTED INCLUDE...
MILAN...DILLSBORO...LAWRENCEBURG...HIDDEN VALLEY...GREENDALE...BRIGHT
AND AURORA.
IN ADDITION...FARMERS RETREAT...SAINT PETER...LAWRENCEVILLE...MOUNDS
STATE RECREATION AREA...WEISBURG...MOORES HILL...COLD SPRINGS AND NEW
ALSACE ARE NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-74 BETWEEN MILE MARKERS 151 AND 171...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3931 8516 3947 8508 3953 8491 3952 8482
3911 8482 3906 8490 3903 8488 3898 8504
3895 8506 3894 8512 3896 8512 3893 8514
3893 8520 3891 8521 3892 8536 3906 8537
TIME...MOT...LOC 0333Z 231DEG 63KT 3944 8501 3900 8521
$$
HATZOS356
WWUS51 KILN 210342
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1042 PM EST THU FEB 20 2014
INC029-047-137-210351-
/O.EXP.KILN.SV.W.0002.000000T0000Z-140221T0345Z/
FRANKLIN IN-DEARBORN IN-RIPLEY IN-
1042 PM EST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR RIPLEY...DEARBORN AND EASTERN
FRANKLIN COUNTIES IN SOUTHEAST INDIANA WILL EXPIRE AT 1045 PM EST...
THE STORMS HAVE MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE. GUSTY WINDS ARE STILL POSSIBLE WITH THESE STORMS.
ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE FAR
SOUTHERN PORTIONS OF RIPLEY AND DEARBORN COUNTIES.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3931 8516 3947 8508 3953 8491 3952 8482
3911 8482 3906 8490 3903 8488 3898 8504
3895 8506 3894 8512 3896 8512 3893 8514
3893 8520 3891 8521 3892 8536 3906 8537
TIME...MOT...LOC 0341Z 231DEG 63KT 3953 8486 3909 8507
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 6:46 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 20, 6:46 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
646 PM EST THU FEB 20 2014
.SYNOPSIS...
A VIGOROUS COLD FRONT WILL MOVE EAST THROUGH THE REGION TONIGHT.
HIGH PRESSURE WILL BUILD SOUTH OF THE AREA FRIDAY INTO SATURDAY.
ANOTHER COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SHOWERS AND STORMS HAVE DEVELOPED ALONG A STRONG COLD FRONT IN
THE MISSISSIPPI VALLEY. THIS WILL SWEEP ACROSS THE REGION
OVERNIGHT. ALSO EXPECT DEVELOPMENT OUT AHEAD OF THIS LINE
GENERALLY ALONG AN AXIS EXTENDING FROM MEMPHIS TOWARDS THE TRI-
STATE. AT THIS POINT EXPECT MOST ACTIVITY TO HOLD OFF UNTIL AFTER
00Z AND THEN PUSH EAST OF THE FORECAST AREA BY 10Z. STRONGEST OF
THIS ACTIVITY WILL LIKELY BE ON THE LEADING EDGE OF THE
PRECIPITATION TRACKING THROUGH THE AREA BETWEEN 01Z AND 05Z. SHORT
TERM GUIDANCE STILL SUGGESTS THAT PARAMETERS ARE FAVORABLE FOR
STRONG TO DAMAGING WINDS WITH THE CONVECTION MAINLY SOUTH OF I-70
WITH HIGHER PROBABILITY NEAR AND SOUTH OF THE OHIO RIVER.
HEAVY RAIN POTENTIAL APPEARS TO BE GREATER IN THE SOUTHERN
COUNTIES WHERE THERE MIGHT BE PRECIPITATION FROM PRE-FRONTAL
CONVECTION AS WELL AS FRONTAL ACTIVITY. SNOW MELT WILL CONTINUE IN
THE NORTHERN COUNTIES AND THIS IN ADDITION TO EVEN LIGHTER
PRECIPITATION AMOUNTS COULD CAUSE FLOOD CONCERNS. SO FLASH FLOOD
WATCH REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA.
LATEST GUIDANCE IS NOT AS ROBUST WITH WIND GUSTS ALONG AND
IMMEDIATELY BEHIND THE COLD FRONT. BUT DO NOT WANT TO COMPLETELY
DISCOUNT THIS POSSIBILITY. SO STARTED WIND ADVISORY TONIGHT
ALTHOUGH MORE WIDESPREAD WINDY CONDITIONS ARE EXPECTED TOMORROW.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL BUILD SOUTH OF THE REGION TOMORROW INTO
SATURDAY. GRADIENT WILL STILL BE RATHER TIGHT BETWEEN THIS AND
LOW PRESSURE OVER CANADA. SO EXPECT WINDY CONDITIONS WITH A WIND
ADVISORY IN EFFECT THROUGH FRIDAY. COULD BE SOME STRATOCUMULUS
DURING THE DAY BUT THEN SKIES WILL CLEAR FRIDAY NIGHT AS WINDS
DIMINISH.
A COLD FRONT WILL SAG SOUTHEAST TOWARDS THE FORECAST AREA LATE
SATURDAY AND THEN SLIDE THROUGH THE REGION SATURDAY NIGHT. CLOUDS
WILL INCREASE BUT ONLY EXPECT A SLIGHT CHANCE OF PRECIPITATION
WITH THIS BOUNDARY.
TEMPERATURE GUIDANCE IS FAIRLY WELL CLUSTERED AND SAW LITTLE
REASON TO DEVIATE FAR FROM A MOS CONSENSUS.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODELS CONTINUE TO FLUCTUATE ON WHETHER OR NOT THERE WILL BE
PRECIPITATION WITH A WEAK DISTURBANCE ON SUNDAY. DUE TO MODEL AND
RUN TO RUN VARIABILITY HAVE DECIDED TO LIMIT PRECIPITATION CHANCES
TO A CHANCE WITH THE BEST CHANCE OF PRECIPITATION ACROSS NORTHERN
PORTIONS OF THE FA. PRECIPITATION WILL MOVE OUT OF THE REGION BY
SUNDAY EVENING. HIGH PRESSURE WILL WORK INTO THE FA FOR MONDAY.
ANOTHER DISTURBANCE WILL MOVE INTO THE REGION MONDAY NIGHT INTO
TUESDAY. MODELS ARE IN BETTER AGREEMENT WITH THIS SYSTEM. THE
BETTER CHANCE OF PRECIPITATION WITH THIS SYSTEM IS ACROSS THE
NORTHERN PORTIONS OF THE FA AS WELL. TEMPERATURES WILL BE COLD
ENOUGH WITH THIS SYSTEM THAT PRECIPITATION WILL BE IN THE FORM OF
SNOW. THIS SYSTEM WILL USHER IN COLDER AIR TO THE REGION. HIGH
PRESSURE WILL THEN MOVE INTO THE REGION BY TUESDAY NIGHT. HIGH
PRESSURE AND COOLER AIR WILL REMAIN ACROSS THE FA FOR THE REMAINDER
OF THE LONG TERM.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHOWERS AHEAD OF MAIN BAND OF CONVECTION WILL AFFECT THE
SOUTHWESTERN TERMINALS THROUGH 02Z. THE FAST MOVING BAND OF
CONVECTION ALONG AND AHEAD OF A COLD FRONT WILL SPREAD SOUTHWEST
TO NORTHEAST ACROSS THE AREA BETWEEN 02Z AND 06Z. IFR VSBYS AND
MVFR CIGS WILL BE POSSIBLE AS THE BAND OF CONVECTION MOVES ACROSS
THE AREA. VERY GUSTY WINDS UP TO 45 KT WILL ALSO BE POSSIBLE.
AFTER THE FRONT PASSES...PRECIPITATION WILL END. HOWEVER...WINDS
ARE EXPECTED TO REMAIN GUSTY...UP TO 30 KTS...FOR THE REMAINDER OF
THE OVERNIGHT TIME PERIOD. CIGS MAY BRIEFLY GO BACK TO VFR BEHIND
THE LINE OF PRECIPITATION...AND WILL THEN RETURN TO MVFR THROUGH
MUCH OF THE MORNING. BY MID MORNING...COLD ADVECTION AND MIXING
WITH DAYTIME SUN WILL BRING A FURTHER INCREASE IN WIND GUSTS UP TO
35 KT. CIGS WILL GRADUALLY IMPROVE TO VFR DURING THE AFTERNOON AS
CLOUDS EXIT THE AREA AND DRIER AIR MOVES INTO THE REGION. BY THE
EVENING...WIND GUSTS WILL BE ON THE DECREASE.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
WIND ADVISORY FROM 10 PM THIS EVENING TO 6 PM EST FRIDAY FOR
OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-
088.
KY...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR KYZ089>100.
WIND ADVISORY FROM 10 PM THIS EVENING TO 6 PM EST FRIDAY FOR
KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR INZ050-058-059-066-
073>075-080.
WIND ADVISORY FROM 10 PM THIS EVENING TO 6 PM EST FRIDAY FOR
INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...LATTOHazardous weather outlook, Feb 20, 4:30 PM EST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 430 PM EST THU FEB 20 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-211500- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 430 PM EST THU FEB 20 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. SHOWERS AND EMBEDDED THUNDERSTORMS WILL OCCUR AHEAD OF A VIGOROUS COLD FRONT. THIS WILL BRING THE POTENTIAL FOR DAMAGING WINDS. ALSO A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Local storm report, Feb 20, 4:55 PM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG 1 N PORTSMOUTH 38.75N 82.99W
02/20/2014 SCIOTO OH EMERGENCY MNGR
*** 1 INJ *** LARGE TREE DOWNED ONTO THREE MOVING
VEHICLES ON US-23. TWO OF THE CARS WERE TOTALLED. ONE
INJURED PERSON WAS TRANSPORTED TO THE HOSPITAL.
&&
SNYDERLocal storm report, Feb 20, 4:57 PM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
457 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM NON-TSTM WND GST PORTSMOUTH 38.74N 82.99W
02/20/2014 M45 MPH SCIOTO OH EMERGENCY MNGR
&&
SNYDERSpecial weather statement, Feb 20, 9:13 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 PM EST THU FEB 20 2014
INZ050-058-059-066-073-074-OHZ034-035-042>044-051-060-061-070-077-
210345-
UNION IN-FRANKLIN IN-DEARBORN IN-FAYETTE IN-WAYNE IN-RIPLEY IN-
AUGLAIZE OH-BUTLER OH-DARKE OH-HAMILTON OH-LOGAN OH-MERCER OH-
MIAMI OH-MONTGOMERY OH-PREBLE OH-SHELBY OH-
913 PM EST THU FEB 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...PREBLE...
WESTERN MONTGOMERY...MIAMI...SOUTHERN MERCER...WESTERN LOGAN...
NORTHWESTERN HAMILTON...DARKE...WESTERN BUTLER...SOUTHWESTERN
AUGLAIZE...NORTHERN RIPLEY...WAYNE...FAYETTE...NORTHERN DEARBORN...
FRANKLIN AND UNION COUNTIES THROUGH 1045 PM EST...
AT 912 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 29 MILES NORTH OF FRANKLIN TO 26 MILES NORTHWEST OF
GLENWOOD TO 42 MILES WEST OF NAPOLEON...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN...CAMBRIDGE
CITY...FORT RECOVERY...CONNERSVILLE...FOUNTAIN CITY...CENTERVILLE...
LAUREL...RICHMOND...ANSONIA...OLDENBURG...BATESVILLE...NEW PARIS...
GREENVILLE...LIBERTY AND BROOKVILLE.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3927 8530 3979 8531 3980 8523 4000 8521
4001 8482 4045 8481 4044 8386 4028 8397
4027 8401 4020 8402 3915 8472 3915 8545
3920 8545Special weather statement, Feb 20, 9:42 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
942 PM EST THU FEB 20 2014
OHZ026-034-035-042>044-210330-
AUGLAIZE OH-DARKE OH-HARDIN OH-LOGAN OH-MERCER OH-SHELBY OH-
942 PM EST THU FEB 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...MERCER...
NORTHWESTERN LOGAN...WESTERN HARDIN...NORTHERN DARKE AND AUGLAIZE
COUNTIES THROUGH 1030 PM EST...
AT 937 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 12 MILES WEST OF CHATTANOOGA TO 20 MILES WEST OF NORTH
DAYTON...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...
ROCKFORD...COLDWATER...CELINA...ST. MARYS...NEW BREMEN...MINSTER...
WAPAKONETA...SIDNEY...RUSSELLS POINT...CRIDERSVILLE AND BOTKINS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4071 8445 4069 8445 4069 8423 4066 8422
4063 8379 4027 8398 4027 8481 4071 8481The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:41 PM EST | Areal Flood Advisory | ILN | Ohio, Switzerland | 6 hr |
| Feb 20, 8:02 PM EST | Areal Flood Advisory | ILN | Wayne | 3 hr |
| Feb 20, 9:13 PM EST | Special Weather Statement | ILN | Fayette, Franklin, Union, Wayne | 92 min |
| Feb 20, 9:24 PM EST | Areal Flood Advisory | ILN | Dearborn, Franklin, Ohio, Ripley, Switzerland | 3 hr |
| Feb 20, 9:38 PM EST | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union, Wayne | 37 min |
| Feb 20, 10:11 PM EST | Tornado Warning | ILN | Dearborn, Franklin, Ripley | 34 min |
| Feb 20, 10:13 PM EST | Severe Thunderstorm Warning | ILN | Union, Wayne | 47 min |
| Feb 20, 10:34 PM EST | Severe Thunderstorm Warning | ILN | Dearborn, Ohio, Ripley, Switzerland | 41 min |
| Feb 20, 10:40 PM EST | Special Weather Statement | ILN | Dearborn | 35 min |
| Feb 20, 10:50 PM EST | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 3 hr |
| Feb 20, 11:11 PM EST | Severe Thunderstorm Warning | ILN | Switzerland | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.